Alert archive / California / Gale Warnings in 2010
Gale Warning 2, NWS San Diego, CA
NWS San Diego, CA issued this gale warning at Jan 20, 2010, 8:42 AM PST. It took effect at Jan 20, 2010, 10:00 AM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2010, 8:42 AM PST (16:42 UTC)
- In effect from
- Jan 20, 2010, 10:00 AM PST
- Expired
- Jan 20, 2010, 7:59 PM PST
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
909 WHUS76 KSGX 201642 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 842 AM PST WED JAN 20 2010 PZZ750-775-210045- /O.CON.KSGX.SC.Y.0001.000000T0000Z-100120T1800Z/ /O.UPG.KSGX.GL.A.0001.100120T1800Z-100121T1200Z/ /O.NEW.KSGX.GL.W.0002.100120T1800Z-100121T1000Z/ /O.EXT.KSGX.SC.Y.0002.100121T1000Z-100124T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 842 AM PST WED JAN 20 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...GALE WARNING IN EFFECT UNTIL 2 AM PST THURSDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM THURSDAY TO 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 AM PST THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 AM THURSDAY TO 4 AM PST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. SUSTAINED SOUTHERLY WINDS NEAR 30 KT WITH GUSTS 45 KT OR HIGHER EXPECTED BY LATE MORNING AHEAD OF ADVANCING COLD FRONT. GUSTS OVER 35 KT EXPECTED TO CONTINUE INTO TONIGHT. HAZARDOUS SEAS CONTINUE DUE TO THE COMBINATION OF A LOCALLY GENERATED STEEP SOUTHERLY SWELLS AHEAD OF A SERIES OF COLD FRONTS...CROSSING AT RIGHT ANGLES WITH A LARGE LONG PERIOD WEST SWELL. THE SOUTHERLY SWELL MAY TEMPORARILY DIMINISH TONIGHT THEN REBUILD RAPIDLY AGAIN ON THURSDAY. WEST SWELLS WILL CONTINUE NEAR 12 FEET OVER THE INNER WATERS TODAY AND AROUND 20 FEET OVER THE OUTER WATERS. AN INCREASE IN SWELL HEIGHTS OVER THE INNER WATERS IS POSSIBLE LATE THURSDAY INTO FRIDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BALFOUR
2 follow-up statements
157 WHUS76 KSGX 210125 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 525 PM PST WED JAN 20 2010 PZZ750-775-211000- /O.CON.KSGX.GL.W.0002.000000T0000Z-100121T1000Z/ /O.CON.KSGX.SC.Y.0002.100121T1000Z-100124T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 525 PM PST WED JAN 20 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PST THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 4 AM PST SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PST THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 4 AM PST SUNDAY. SUSTAINED SOUTHERLY WINDS NEAR 30 KT WITH GUSTS 45 KT OR HIGHER EXPECTED BY LATE MORNING AHEAD OF ADVANCING COLD FRONT. GUSTS OVER 35 KT EXPECTED TO CONTINUE INTO TONIGHT. HAZARDOUS SEAS CONTINUE DUE TO THE COMBINATION OF A LOCALLY GENERATED STEEP SOUTHERLY SWELLS AHEAD OF A SERIES OF COLD FRONTS...CROSSING AT RIGHT ANGLES WITH A LARGE LONG PERIOD WEST SWELL. THE SOUTHERLY SWELL MAY TEMPORARILY DIMINISH TONIGHT THEN REBUILD RAPIDLY AGAIN ON THURSDAY. WEST SWELLS WILL CONTINUE NEAR 12 FEET OVER THE INNER WATERS TODAY AND AROUND 20 FEET OVER THE OUTER WATERS. AN INCREASE IN SWELL HEIGHTS OVER THE INNER WATERS IS POSSIBLE LATE THURSDAY INTO FRIDAY. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MACKECHNIE
199 WHUS76 KSGX 210359 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 759 PM PST WED JAN 20 2010 PZZ750-775-211800- /O.CAN.KSGX.GL.W.0002.000000T0000Z-100121T1000Z/ /O.EXT.KSGX.SC.Y.0002.100121T0359Z-100124T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 759 PM PST WED JAN 20 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST SUNDAY. HAZARDOUS SEAS WILL CONTINUE DUE TO THE COMBINATION OF 12 TO 17 FOOT 15 SECOND WEST SWELL AND LOCALLY GENERATED STEEP 10 FOOT 10 SECOND SOUTH SWELL. THE SOUTH SWELL WILL TEMPORARILY DIMINISH TONIGHT THEN REBUILD RAPIDLY AGAIN ON THURSDAY. ALSO... A GALE GUSTS ARE POSSIBLE THURSDAY AFTERNOON DURING THE PASSAGE OF A STRONG COLD FRONT. THE LARGE WEST SWELL WILL CONTINUE THROUGH THE WEEKEND. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS HAZARDOUS SEAS EXIST DUE TO WIND SPEEDS OF 21 TO 33 KNOTS...LOCALLY GENERATED STEEP WIND WAVES... LARGE GROUNDSWELL GREATER THAN 10 FEET...OR A COMBINATION OF THESE CONDITIONS. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MACKECHNIE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this gale warning went out at Jan 20, 5:30 AM PST, 3 hours 12 minutes earlier.
Area forecast discussion, Jan 20, 5:30 AM PST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
530 AM PST WED JAN 20 2010
.SYNOPSIS...
ANOTHER PAIR OF PACIFIC STORMS WILL BRING PERIODS OF STRONG GUSTY
WINDS...HEAVY PRECIPITATION...AND HIGH SURF THROUGH FRIDAY. DRY AND
WARMER FOR LATE SATURDAY THROUGH MONDAY UNDER HIGH PRESSURE.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (TODAY THROUGH FRIDAY)...
THE SECOND IN THE SERIES OF PACIFIC STORMS MOVED THROUGH ON TUESDAY.
RAINFALL WAS LESS THAN ON MONDAY...MOSTLY ONE HALF TO ONE INCH WITH
LOCALLY GREATER AMOUNTS. IT WAS MORE CONVECTIVE AS EXPECTED. SNOW
LEVELS BEHIND IT LOWERED TO 4500 TO 5000 FEET...A LITTLE LOWER THAN
EXPECTED...BUT ARE EXPECTED TO RISE TO AROUND 6000 FEET LATER THIS
MORNING. AS WITH THE MONDAY STORM...THERE WAS A STRONG PREFRONTAL
LOW LEVEL JET. GENERAL GUSTS WERE A LITTLE LESS THAN FOR
MONDAY...BUT PEAK GUSTS WERE STRONGER...POSSIBLY FROM THE CONVECTIVE
CELLS. THERE WERE SOME ISLAND BAND SHOWERS FOLLOWING THE FRONTAL
PASSAGE THAT CONTINUED PAST MIDNIGHT.
AS FOR THIS MORNING...NUMEROUS LIGHT TO LOCALLY MODERATE SHOWERS ARE
DEVELOPING IN THE WARM ADVECTION ZONE AHEAD OF THE NEXT STORM FOR
LATER TODAY. COVERAGE OF THESE SHOWERS IS GREATEST FROM SANTA
BARBARA COUNTY EASTWARD TO ORANGE COUNTY AND WESTERN PORTIONS OF THE
INLAND EMPIRE. SOME OF THE SHOWERS MAY EVENTUALLY EXTEND SOUTHWARD
INTO SAN DIEGO COUNTY DURING THE MORNING.
THE NEXT STORM IS EXPECTED TO ARRIVE THIS AFTERNOON WITH RAINFALL
TOTALS SIMILAR TO THOSE OF MONDAY...1 TO 2 INCHES NEAR THE COAST TO
2 TO 4 INCHES ON THE COASTAL MOUNTAIN SLOPES. SOUTH WINDS AHEAD OF
AND NEAR THE FRONT WILL BE SIMILAR TO THOSE OF THE PAST TWO DAYS.
MID LEVEL TEMPERATURES WILL WARM A FEW DEGREES DECREASING THE
INSTABILITY SOMEWHAT. THERE WILL STILL BE A CHANCE OF THUNDERSTORMS
WITH THIS FRONTAL PASSAGE BUT WITH CHANCES A LITTLE LESS THAN THOSE
OF YESTERDAY. THE LOW LEVEL VERTICAL SHEAR PROFILE NEAR THE FRONT
WILL ONCE AGAIN BE CONDUCIVE FOR ISOLATED WATERSPOUTS AND TORNADOES.
A LOW LEVEL WARM ADVECTION PATTERN WILL BECOME QUICKLY REESTABLISHED
TONIGHT INTO THURSDAY FOLLOWING THE PASSAGE OF THE STORM LATER
TODAY. THIS SHOULD KEEP THE SHOWERS GOING...ESPECIALLY IN THE
NORTHERN AREAS TONIGHT INTO EARLY THURSDAY WITH ADDITIONAL RAINFALL
TOTALS ON SOUTHWEST FACING SLOPES OF THE SAN GABRIEL AND SAN
BERNARDINO MOUNTAINS OF 1 TO 2 INCHES.
THE FOURTH AND STRONGEST IN THIS SERIES OF STORMS IS EXPECTED TO
MOVE THROUGH ON THURSDAY. FOLLOWING THE PREFERRED ECMWF
SOLUTION...IT IS POSSIBLE THAT LINDBERGH FIELD COULD SET A NEW
RECORD FOR THE LOWEST RECORDED SURFACE PRESSURE ON THURSDAY. ANOTHER
ROUND OF HEAVY RAINFALL IS EXPECTED ON THURSDAY...FOLLOWED BY
SHOWERS AND SCATTERED THUNDERSTORMS THURSDAY AFTERNOON AND EVENING
WITH THE ARRIVAL OF MUCH COLDER AIR ALOFT. SMALL HAIL OR GRAUPEL
WILL BE POSSIBLE WITH SOME OF THESE THUNDERSTORMS AND HEAVIER
SHOWERS FOR LATE THURSDAY INTO FRIDAY. THE PATTERN FOR THURSDAY WILL
ONCE AGAIN BE FAVORABLE FOR THE DEVELOPMENT OF ISOLATED WATERSPOUTS
AND TORNADOES WITH THE UPPER SYNOPTIC PATTERN CLOSEST TO THE
CLIMATOLOGICALLY MOST FAVORABLE PATTERN OF ANY DAY THIS WEEK.
THE ADDITIONAL HEAVY RAINFALL ON THURSDAY COUPLED WITH THE HIGH
INTENSITY RAINFALL FROM THUNDERSTORMS AND HEAVIER SHOWERS WILL BRING
THE HIGHEST POSSIBILTY OF FLASH FLOODING DURING THE WEEK FOR
THURSDAY INTO THURSDAY NIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY...
DECREASING FRIDAY NIGHT.
&&
.LONG TERM (SATURDAY THROUGH TUESDAY)...
SHOWERS ARE EXPECTED TO END EARLY SATURDAY WITH HIGH PRESSURE
BRINGING DRY AND WARMER WEATHER FOR LATE SATURDAY THROUGH MONDAY.
ANOTHER PACIFIC STORM...FASTER MOVING AND WEAKER THAN THOSE OF THIS
WEEK...IS POSSIBLE AROUND TUESDAY OF NEXT WEEK.
&&
.AVIATION...
201100Z...POST FRONTAL ISOLATED SHOWERS WILL CONTINUE THIS EARLY
MORNING AS ANOTHER THICK SHIELD OF 5000 FT ALTOSTRATUS BEGINS TO
SPREAD IN FROM THE WEST AHEAD OF THE NEXT MAJOR STORM. HEAVY RAIN
AND 1500 TO 2500 FT CEILINGS WILL MOVE IN FROM THE WEST STARTING
AROUND 18Z WITH PERIODS OF HEAVY RAIN...LOCAL GUSTY 50 MPH SOUTH
WINDS... THUNDERSTORMS...AND MOUNTAIN SNOW CONTINUING THROUGH
TONIGHT. AN AIRPORT WEATHER WARNING MAY BE NEEDED FOR KSAN THIS
AFTERNOON.
&&
.MARINE...
201100Z...FRONTS ACCOMPANIED BY GALE FORCE WINDS WILL CREATE A LARGE
WIND WAVE ON TOP OF THE LONGER PERIOD SWELL...CREATING COMBINED SEAS
IN THE 20 TO 25 FT RANGE. A SMALL CRAFT ADVISORY IS IN EFFECT FOR
THE REMAINDER OF THE WEEK AND A GALE WATCH HAS BEEN ISSUED BEGINNING
AT 10 AM TODAY AND CONTINUING THROUGH TONIGHT.
A RARE STORM SURGE IS EXPECTED TO RAISE THE RISK OF COASTAL FLOODING
LATE THIS MORNING THROUGH SATURDAY. THIS EVENT WILL LIKELY CAUSE
EXTENSIVE BEACH EROSION AND LOCAL OVERFLOW INTO LOW LYING AREAS SUCH
AS HUNTINGTON BEACH...SEAL BEACH...SUNSET BEACH...LA JOLLA...DEL
MAR...AND CARDIFF. IT MAY ALSO CAUSE DAMAGE TO PIERS...JETTIES...AND
SEA WALLS. THE SURF WILL BE HIGH TODAY THROUGH THE WEEKEND...BUT
PARTICULARLY HIGH FRIDAY AND SATURDAY SOUTH OF OCEANSIDE...WHERE
BREAKERS AS HIGH AS 25 FEET ARE POSSIBLE ON THE OUTSIDE REEFS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH FROM NOON PST TODAY THROUGH THIS EVENING FOR
ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND
EMPIRE-SANTA ANA MOUNTAINS AND FOOTHILLS.
HIGH SURF ADVISORY UNTIL 10 AM PST SUNDAY FOR ORANGE COUNTY
COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
COASTAL FLOOD WATCH FROM 10 AM PST THIS MORNING THROUGH SATURDAY
EVENING FOR ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY
COASTAL AREAS.
WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM PST FRIDAY FOR
ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE
COUNTY VALLEYS-THE INLAND EMPIRE-SANTA ANA MOUNTAINS AND
FOOTHILLS.
WINTER STORM WARNING FROM NOON TODAY TO MIDNIGHT PST THURSDAY
NIGHT FOR SAN BERNARDINO COUNTY MOUNTAINS.
WIND ADVISORY FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT
FOR APPLE AND LUCERNE VALLEYS-SAN BERNARDINO COUNTY
MOUNTAINS.
WINTER STORM WARNING FROM 2 PM THIS AFTERNOON TO MIDNIGHT PST
THURSDAY NIGHT FOR RIVERSIDE COUNTY MOUNTAINS.
FLASH FLOOD WATCH FROM 2 PM PST THIS AFTERNOON THROUGH THIS
EVENING FOR RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY
COASTAL AREAS-SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY
VALLEYS.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT
FOR RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS.
WIND ADVISORY FROM NOON TODAY TO 6 PM PST FRIDAY FOR SAN DIEGO
COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS.
PZ...GALE WATCH FROM 10 AM PST THIS MORNING THROUGH LATE TONIGHT FOR
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
AND OUT 30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
ISLAND.
SMALL CRAFT ADVISORY UNTIL 10 AM PST THIS MORNING FOR COASTAL
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
SMALL CRAFT ADVISORY FROM 4 AM THURSDAY TO 4 AM PST SUNDAY FOR
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
AND OUT 30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
ISLAND.
&&
PUBLIC...MARTIN
AVIATION/MARINE...MACKECHNIE
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Jan 20, 6:45 AM PST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 645 AM PST WED JAN 20 2010 CAZ042-CAZ043-048-050-055>058-060>062-PZZ750-PZZ775-201200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 645 AM PST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT A PAIR OF STORMS WILL CAUSE PERIODS OF HEAVY RAIN...STRONG GUSTY WINDS...SNOW AT THE HIGHER ELEVATIONS AND LARGE SURF. LOCAL FLOODING IS LIKELY. THERE WILL ALSO BE ISOLATED THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM WILL CAUSE PERIODS OF HEAVY RAIN...STRONG GUSTY WINDS...SNOW AT THE HIGHER ELEVATIONS AND LARGE SURF THURSDAY. LOCAL FLOODING IS LIKELY. THERE WILL ALSO BE ISOLATED THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE TORNADOES. THE CHANCE OF THUNDERSTORMS CONTINUES FRIDAY. HIGH SURF WITH A CHANCE OF COASTAL FLOODING WILL LINGER INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS REQUESTED. ATKIN
In the hours before
Local storm report, Jan 20, 7:46 AM PST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
746 AM PST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND GST 4 E LAKESIDE 32.86N 116.85W
01/19/2010 E50.00 MPH SAN DIEGO CA BROADCAST MEDIA
*** 1 FATAL, 1 INJ *** SEVERAL WEATHER STATIONS ALONG THE
SAN DIEGO COAST AND IN THE VALLEYS REPORTED WIND GUSTS IN
EXCESS OF 50 MPH WITH THE PASSAGE OF A NARROW BAND OF
CONVECTION. NUMEROUS REPORTS OF TREE DAMAGE WERE
RECEIVED. A 58 YEAR OLD FEMALE WAS KILLED WHEN A 10 FOOT
DIAMETER TREE FELL ONTO HER MOBILE HOME AND TWO OTHER
MOBILE HOMES.
&&
RBALFOThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 6:51 PM PST | Coastal Flood Watch | SGX | San Diego | 33 hr |
| Jan 20, 12:31 AM PST | Gale Watch | SGX | 8 hr | |
| Jan 20, 12:31 AM PST | Small Craft Advisory | SGX | 4 days | |
| Jan 20, 3:57 AM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 17 hr |
| Jan 20, 4:06 AM PST | Winter Storm Warning | SGX | Riverside, San Bernardino | 18 hr |
| Jan 20, 4:26 AM PST | Flash Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 16 hr |
| Jan 20, 8:47 AM PST | Coastal Flood Advisory | SGX | San Diego | 19 hr |
| Jan 20, 12:03 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.